Alert archive / Florida / Wind Advisories in 2014
Wind Advisory 5, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind advisory at Dec 8, 2014, 8:08 AM EST for Flagler County, Nassau County, Florida. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2014, 8:08 AM EST (13:08 UTC)
- Expired
- Dec 8, 2014, 2:11 PM EST
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
Counties Flagler County, FL, Nassau County, FL
The radar
The Jacksonville radar (KJAX), 52 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 1.1 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
369 WWUS72 KJAX 081308 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 808 AM EST MON DEC 8 2014 FLZ024-025-033-038-082000- /O.NEW.KJAX.WI.Y.0005.141208T1308Z-141208T2000Z/ NASSAU-DUVAL-ST JOHNS-FLAGLER- INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE... ST AUGUSTINE...PALM COAST 808 AM EST MON DEC 8 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. * TIMING...THROUGH 3 PM. * WINDS...NORTH WINDS 15 TO 25 MPH...WITH GUSTS OF 35 TO 40 MPH. * IMPACTS...MOTORISTS IN HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION. LOOSE OUTDOOR ITEMS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 35 TO 57 MPH OR GREATER AT ANY TIME. MINOR DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. MOTORISTS IN HIGH PROFILES VEHICLES ARE ADVISED TO USE CAUTION UNTIL THE WIND SUBSIDES. STRONG WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES... AND DOWN POWER LINES. TAKE PRECAUTIONS TO SECURE TRASH CANS... LAWN FURNITURE...AND ANY OTHER LOOSE OUTDOOR OBJECTS. PERSONS IN THE ADVISORY AREA SHOULD KEEP ABREAST OF THE LATEST WEATHER. && $$
1 follow-up statement
391 WWUS72 KJAX 081911 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 211 PM EST MON DEC 8 2014 FLZ024-025-033-038-082015- /O.CAN.KJAX.WI.Y.0005.000000T0000Z-141208T2000Z/ NASSAU-DUVAL-ST JOHNS-FLAGLER- INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE... ST AUGUSTINE...PALM COAST 211 PM EST MON DEC 8 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Dec 8, 3:32 AM EST, 4 hours 36 minutes earlier.
Area forecast discussion, Dec 8, 3:32 AM EST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
332 AM EST MON DEC 8 2014
.SHORT TERM...
STRONG PRESSURE GRADIENT ALONG THE COASTAL WATERS AND COASTAL
COUNTIES ALONG THE PERIPHERY OF A 1046 MB SURFACE HIGH OVER
CANADA. WINDS ALONG THE COAST HAVE BEEN IN THE 20 MPH RANGE WITH
OCCASIONAL GUSTS UP INTO THE 30S. OFFSHORE WE HAVE HAD GALE FORCE
WINDS OVER THE COASTAL WATERS. THE LARGE FETCH AREA FOR WAVE
ACTION EXTENDS FROM NORTH CAROLINA ALL THE WAY DOWN TO CENTRAL
FLORIDA AND WE EXPECT BREAKERS OF 4 TO 6 FEET TODAY. THIS SHOULD
PUMP A LOT OF WATER OVER THE SAND BAR AND WE EXPECT A HIGH RISK OF
RIP CURRENTS AND A VERY STRONG LATERAL/LONG SHORE CURRENT TODAY.
THERE WILL BE A FEW PASSING COASTAL SHOWERS WHICH MAY ADVECT
ACROSS THE NORTH FLORIDA PENINSULA THIS AFTERNOON. WILL KEEP
THINGS IN THE SLIGHT RISK CATEGORY AND REALLY THE BEST CHANCE OF
SHOWERS WILL BE COASTAL FROM MAYPORT SOUTHWARD. WITH A WEDGE
FIRMLY IN PLACE BETWEEN THE COAST AND THE PIEDMONT NOT SEEING MUCH
CHANCE FOR THE AREA TO BREAK OUT OF THE LOW CLOUDINESS TODAY WITH
CEILINGS GENERALLY IN THE 2000-3000 FOOT RANGE. TEMPS WILL REMAIN
BELOW NORMAL WITH HIGHS RANGING FROM THE 50 DEGREE RANGE ALONG THE
ALTAMAHA RIVER TO 65-70 NEAR OCALA.
.LONG TERM...
TUESDAY AND TUESDAY NIGHT...
A POSITIVELY TILTED MID-LEVEL LONG WAVE TROF WILL RESIDE OVER THE
NE U.S. TUESDAY. THE SURFACE REFLECTION WILL DEEPEN OFF THE
MID-ATLANTIC COAST ON TUE AND MOVE TO THE NEW ENGLAND MARITIMES TUE
NIGHT. THIS WILL SET THE TABLES FOR AN ENHANCED CONTINENTAL COLD/DRY
SURGE TUE AND TUESDAY NIGHT AS LOW LEVEL FLOW BECOMES BACKED WITH A
MORE N-NW OFFSHORE SFC FLOW. HIGHS TUESDAY WILL BE IN THE 55 TO 60
DEGREE RANGE ACROSS SE GA...AND IN THE 60 TO 65 DEGREE RANGE ACROSS
NE FL. TUE MORN TEMPS RANGES START OFF IN 35 TO 40 RANGE FOR THE
SUWANNEE VALLEY AND SE GA AND 40 TO 45 DEGREE RANGE EAST OF THE NE
FL INTERCOASTAL REGION. IT WILL BE SUNNY ON TUESDAY WITH COLD AIR
ADVECTION KEEPING TEMPS TO BELOW NORMAL LEVELS.
.LONG TERM.../WEDNESDAY THRU SUNDAY/...
THE MID-LEVEL LONG WAVE TROUGH BECOMES A CUTOFF LOW OVER THE MID
ATLC/NEW ENGLAND AND BECOMES SEPARATED FROM THE WESTERLIES WITH A
PREVAILING ZONAL FLOW OVER SOUTHEAST UNITED STATES. UPSTREAM RIDGE
WILL SLOWLY TRANSITION FROM THE WESTERN U.S. TO THE CENTRAL CONUS
WITH RESULTING IN PROLONGED LONGITUDINAL FLOW ACROSS THE SE GA/ NE
FL REGION KEEPING TEMPERATURES BELOW NORMAL THROUGH THE WORK WEEK.
MINIMUMS WILL BE 4 TO 8 DEGREES BELOW NORMAL...WITH MAX TEMPS 7 TO
10 DEGREE BELOW NORMAL. FROST AND SOME POTENTIAL FOR A LIGHT FREEZE
WED NIGHT AND THURSDAY NIGHT FOR THE INTERIOR SE GA AND SUWANNEE
VALLEY REGION OF NE FL.
FOR THE END OF WEEK AND THE WEEKEND...THERE ARE DIFFERENCES BETWEEN
THE ECMWF AND GFS. THE ECMWF RETROGRADES THE CLOSED LOW INTO THE
CAROLINA MARITIMES WITH HEIGHTS FALLING KEEPING COLDER AIRMASS OVER
THE REGION WITH SE GA / NE FL ON THE SRN PERIPHERY OF THE UPPER
LEVEL TROF RESULTING IN A COLDER AIRMASS. THE GFS HAS HIGH PRESSURE
AT THE SFC AND ALOFT OVER THE SE UNITED STATED WILL A MODERATING
TREND. CONTINUE TO FOLLOW THE CONSENSUS OF THE MODELS AT THIS
TIME.
&&
.AVIATION...
WITH THE PERSISTENT ONSHORE FLOW PATTERN EXPECT LOW CLOUDINESS WITH
A FEW BRIEF SHOWERS AND DRIZZLE LIKELY IN THE JACKSONVILLE METRO
AREA. CEILINGS WILL BE IN THE 1.5-3.0 KFT EARLY THIS MORNING AND
RAISING TO THE 2.0-4.0 KFT RANGE LATER THIS MORNING. WILL KEEP
VCSH IN THE TAFS FOR THE 12 UTC PACKAGE.
&&
.MARINE...
THE STRONG GRADIENT WILL CONTINUE OVER THE COASTAL WATERS TODAY
AND WILL BEGIN TO GRADUALLY RELAX AS FIRST A COASTAL TROUGH AND
THEN A MESO LOW BEGIN TO DEVELOP OVER THE COASTAL WATERS TODAY
AND TONIGHT. THUS THINK WE CAN LOWER THE GALE WARNING TO A SMALL
CRAFT ADVISORY WITH THE 1030 MARINE PACKAGE. WITH A LARGE FETCH
AREA EXTENDING FROM NORTH CAROLINA TO CENTRAL FLORIDA WE WILL BE
LOOKING AT SMALL CRAFT ADVISORY CONDITIONS LAST WELL AFTER THE
GALE IS LOWERED THIS MORNING.
RIP CURRENTS: HIGH RISK OF RIP CURRENTS TODAY AND A MODERATE TO
HIGH RISK OF RIP CURRENTS EXPECTED FOR TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 52 37 59 36 / 20 10 10 0
SSI 57 43 59 42 / 20 10 10 0
JAX 61 43 61 40 / 20 10 10 0
SGJ 64 47 62 44 / 20 10 10 0
GNV 64 42 63 39 / 20 10 10 0
OCF 67 44 66 41 / 20 10 10 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RIP CURRENT RISK THROUGH THIS AFTERNOON FOR DUVAL-FLAGLER-NASSAU-
ST JOHNS.
GA...RIP CURRENT RISK THROUGH THIS AFTERNOON FOR COASTAL CAMDEN-
COASTAL GLYNN.
AM...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 3 PM EST TUESDAY
FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
GALE WARNING UNTIL 10 AM EST THIS MORNING FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 5 AM EST TUESDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
20 NM.
&&
CORDERO/SANDRIKHazardous weather outlook, Dec 8, 4:48 AM EST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 448 AM EST MON DEC 8 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-091000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 448 AM EST MON DEC 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. ...GALE WARNING FOR THE OFF SHORE WATERS THROUGH 10 AM... ...SMALL CRAFT ADVISORY ALL COASTAL WATERS THROUGH TONIGHT... ...HIGH RISK OF RIP CURRENTS TODAY AND POSSIBLY AGAIN ON TUESDAY... ...MINOR COASTAL FLOODING POSSIBLE NEAR THE TIME OF HIGH TIDE TODAY... .DAY ONE...TODAY AND TONIGHT... STRONG ONSHORE FLOW WILL CONTINUE SMALL CRAFT ADVISORY AND GALE CONDITIONS TONIGHT OVER THE ADJACENT COASTAL WATERS. IT WILL BE GUSTY ALONG THE IMMEDIATE BEACHES AND INTRACOASTAL WATERWAY WITH OCCASIONAL WIND GUSTS TO 35 MPH. ELEVATED WATER LEVELS MAY CAUSE MINOR COASTAL FLOODING AND BEACH EROSION MONDAY MORNING AROUND THE TIMES OF HIGH TIDE IN NORMALLY FLOOD PRONE AREAS ALONG THE ATLANTIC COAST AND INLAND TRIBUTARIES. HIGH TIDE THIS MORNING WILL BE BETWEEN 9 AND 10 A.M. ON THE OCEANFRONT AND SEVERAL HOURS AFTERWARD ON THE ESTUARIES. THE SAINT JOHNS RIVER IS CURRENTLY RUNNING ABOUT A FOOT TO A FOOT AND A HALF ABOVE NORMAL TIDAL LEVELS. AT THESE LEVELS NUISANCE FLOODING OF THE NORMALLY FLOOD PRONE COASTAL AREAS CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... DANGEROUS RIP CURRENTS ARE POSSIBLE TUESDAY. ELEVATED ONSHORE FLOW WILL CONTINUE MONDAY WITH SMALL CRAFT ADVISORY CONDITIONS EXPECTED OVER THE OFFSHORE COASTAL WATERS THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 9:17 PM EST | Gale Warning | JAX | 13 hr | |
| Dec 8, 3:00 AM EST | Rip Current Statement | JAX | Flagler, Nassau | 16 hr |
| Dec 8, 10:12 AM EST | Coastal Flood Statement | JAX | Flagler | 27 hr |
| Dec 8, 10:12 AM EST | High Surf Advisory | JAX | Flagler | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.